Alert archive / Wyoming / High Wind Warnings in 2009
High Wind Warning 64, NWS Cheyenne, WY
NWS Cheyenne, WY issued this high wind warning at Feb 19, 2009, 9:12 PM MST. It took effect at Feb 20, 2009, 2:00 AM MST. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 19, 2009, 9:12 PM MST (04:12 UTC)
- In effect from
- Feb 20, 2009, 2:00 AM MST
- Expired
- Feb 20, 2009, 10:54 AM MST
- In force
- 9 hr
- Issued by
- NWS Cheyenne, WY
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KCYS 200412 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 912 PM MST THU FEB 19 2009 ...STRONG WINDS EXPECTED LATE TONIGHT AND FRIDAY MORNING ACROSS PORTIONS OF SOUTHEAST WYOMING... .A STORM SYSTEM WILL MOVE SOUTHEAST OUT OF ALBERTA AND SASKATCHEWAN OVERNIGHT AND ACROSS EASTERN MONTANA AND NORTH DAKOTA. THIS WILL RESULT IN FAVORABLE CONDITIONS FOR INCREASING SURFACE WINDS ALONG THE FRONT RANGE OF THE ROCKY MOUNTAINS IN SOUTHEAST WYOMING. THE STRONG SOUTHWEST WINDS ARE EXPECTED TO CONTINUE UNTIL LATE FRIDAY MORNING WHEN A COLD FRONT ASSOCIATED WITH THE STORM SYSTEM WILL MOVE SOUTH ACROSS THE AREA AND SHIFT SURFACE WINDS TO THE NORTHWEST. SCATTERED SNOW SHOWERS ARE EXPECTED TO ACCOMPANY THE COLD FRONTAL PASSAGE FRIDAY. WYZ062-063-201400- /O.UPG.KCYS.HW.A.0008.090220T1000Z-090220T1900Z/ /O.NEW.KCYS.HW.W.0064.090220T0900Z-090220T1800Z/ NORTH CARBON-SNOWY RANGE- INCLUDING THE CITIES OF...HANNA...MEDICINE BOW...CENTENNIAL 912 PM MST THU FEB 19 2009 ...HIGH WIND WARNING IN EFFECT FROM 2 AM TO 11 AM MST FRIDAY... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 2 AM TO 11 AM MST FRIDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. SOUTHWEST WINDS WILL CONTINUE TO INCREASE LATE TONIGHT AND CONTINUE TO BE STRONG THROUGH FRIDAY MORNING. SOUTHWEST WINDS OF 30 TO 45 MPH WITH GUSTS TO AROUND 60 MPH ARE EXPECTED THROUGH LATE FRIDAY MORNING...ESPECIALLY ALONG INTERSTATE 80 NEAR ARLINGTON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. FOR DETAILED ROAD AND TRAVEL CONDITIONS IN WYOMING AND NEBRASKA...PLEASE DIAL 5 1 1. && $$ WYZ066-067-201400- /O.UPG.KCYS.HW.A.0008.090220T1000Z-090220T1900Z/ /O.NEW.KCYS.HW.W.0064.090220T0900Z-090220T1800Z/ LARAMIE RANGE-PLATTE- INCLUDING THE CITIES OF...BUFORD...HORSE CREEK...WHEATLAND... GUERNSEY 912 PM MST THU FEB 19 2009 ...HIGH WIND WARNING IN EFFECT FROM 2 AM TO 11 AM MST FRIDAY... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 2 AM TO 11 AM MST FRIDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. SOUTHWEST WINDS WILL CONTINUE TO INCREASE LATE TONIGHT AND CONTINUE TO BE STRONG THROUGH FRIDAY MORNING. SOUTHWEST WINDS OF 30 TO 45 MPH WITH GUSTS TO AROUND 60 MPH ARE EXPECTED THROUGH LATE FRIDAY MORNING...ESPECIALLY ALONG INTERSTATE 25 BETWEEN CHUGWATER AND WHEATLAND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. FOR DETAILED ROAD AND TRAVEL CONDITIONS IN WYOMING AND NEBRASKA...PLEASE DIAL 5 1 1. && $$ CARPENTER
3 follow-up statements
000 WWUS75 KCYS 201222 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 522 AM MST FRI FEB 20 2009 ...STRONG WINDS OCCURRING THIS MORNING ACROSS PORTIONS OF SOUTHEAST WYOMING... .A STORM SYSTEM IS MOVING SOUTHEAST OUT OF CANADA AND OVER THE NORTHERN PLAINS. THIS IS PRODUCING STRONG SURFACE WINDS ALONG THE MOUNTAINS OF SOUTHEAST WYOMING. THE STRONG WEST WINDS WILL CONTINUE UNTIL LATE THIS MORNING WHEN A COLD FRONT WILL MOVE RAPIDLY SOUTH ACROSS THE AREA AND SHIFT SURFACE WINDS TO THE NORTHWEST. SCATTERED AREAS OF SNOW WILL ACCOMPANY THE COLD FRONTAL PASSAGE FRIDAY. WYZ062-063-201800- /O.CON.KCYS.HW.W.0064.000000T0000Z-090220T1800Z/ NORTH CARBON-SNOWY RANGE- INCLUDING THE CITIES OF...HANNA...MEDICINE BOW...CENTENNIAL 522 AM MST FRI FEB 20 2009 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 AM MST THIS MORNING... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 AM MST THIS MORNING. STRONG WEST WINDS WILL CONTINUE THIS MORNING. WEST WINDS OF 35 TO 45 MPH WITH GUSTS TO AROUND 60 MPH ARE EXPECTED THROUGH LATE THIS MORNING...ESPECIALLY ALONG INTERSTATE 80 NEAR ARLINGTON. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. FOR DETAILED ROAD AND TRAVEL CONDITIONS...DIAL 5 1 1. && $$ WYZ066-067-201800- /O.CON.KCYS.HW.W.0064.000000T0000Z-090220T1800Z/ LARAMIE RANGE-PLATTE- INCLUDING THE CITIES OF...BUFORD...HORSE CREEK...WHEATLAND... GUERNSEY 522 AM MST FRI FEB 20 2009 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 AM MST THIS MORNING... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 AM MST THIS MORNING. STRONG WEST WINDS WILL CONTINUE THIS MORNING. WEST WINDS OF 35 TO 45 MPH WITH GUSTS TO AROUND 60 MPH ARE EXPECTED THROUGH LATE THIS MORNING...ESPECIALLY ALONG INTERSTATE 25 BETWEEN CHUGWATER AND WHEATLAND. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. FOR DETAILED ROAD AND TRAVEL CONDITIONS...PLEASE DIAL 5 1 1. && $$ JR
000 WWUS75 KCYS 201754 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 1054 AM MST FRI FEB 20 2009 WYZ062-063-066-067-201900- /O.CAN.KCYS.HW.W.0064.000000T0000Z-090220T1800Z/ NORTH CARBON-SNOWY RANGE-LARAMIE RANGE-PLATTE- INCLUDING THE CITIES OF...HANNA...MEDICINE BOW...CENTENNIAL... BUFORD...HORSE CREEK...WHEATLAND...GUERNSEY 1054 AM MST FRI FEB 20 2009 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS CANCELLED THE HIGH WIND WARNING. WIND SPEED HAVE DECREASED BELOW THE WARNING CRITERIA...THEREFORE THE HIGH WIND WARNING HAS BEEN CANCELLED. WINDY CONDITIONS WILL PERSIST THROUGHOUT THE AFTERNOON WITH NORTHWEST WINDS OF 20 TO 35 MPH WITH GUSTS TO 50 MPH. $$
000 WWUS75 KCYS 201805 CCA NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 1054 AM MST FRI FEB 20 2009 WYZ062-063-066-067-201900- /O.CAN.KCYS.HW.W.0064.000000T0000Z-090220T1800Z/ NORTH CARBON-SNOWY RANGE-LARAMIE RANGE-PLATTE- INCLUDING THE CITIES OF...HANNA...MEDICINE BOW...CENTENNIAL... BUFORD...HORSE CREEK...WHEATLAND...GUERNSEY 1054 AM MST FRI FEB 20 2009 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS CANCELLED THE HIGH WIND WARNING. WIND SPEEDS HAVE DECREASED BELOW THE WARNING CRITERIA...THEREFORE THE HIGH WIND WARNING HAS BEEN CANCELLED. WINDY CONDITIONS WILL PERSIST THROUGHOUT THE AFTERNOON WITH NORTHWEST WINDS OF 20 TO 35 MPH WITH GUSTS TO 50 MPH. $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this high wind warning went out at Feb 19, 9:05 PM MST, 7 minutes earlier.
Area forecast discussion, Feb 19, 9:05 PM MST, 7 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE CHEYENNE WY
905 PM MST THU FEB 19 2009
.UPDATE...TONIGHT...
INHERITED FORECAST IS IN GOOD SHAPE...WITH THE MAIN CONCERN
REGARDING THE DEVELOPMENT OF HIGH WINDS TONIGHT AND INTO FRIDAY
MORNING. 00Z NAM SUPPORTS HIGH WINDS DEVELOPING LATER
TONIGHT...AND HAVE UPGRADED THE HIGH WIND WATCH TO A HIGH WIND
WARNING FOR THE USUAL AREAS INCLUDING BORDEAUX AND ARLINGTON.
MEDICINE BOW WIND PROFILER HAS INDICATED INCREASING WIND SPEEDS IN
THE LOWEST RANGE GATE TO AROUND 50 KNOTS AS OF 800 PM MST THIS
EVENING. WRKHGT...WIND FORECASTING AID...IS INDICATING VALUES
SLIGHTLY BELOW WHAT WOULD USUALLY PRODUCE HIGH WINDS...BUT WITH
SUPPORT FROM THE WIND PROFILER HAVE DECIDED TO HOIST THE WARNING
FROM 09Z THROUGH 18Z FRIDAY.
ALSO ADJUSTED TEMPERATURES AND SKY COVER SLIGHTLY BASED ON THE
LATEST TRENDS.
&&
.LONG TERM...SATURDAY NIGHT THROUGH THURSDAY...
A PRONOUNCED UPPER RIDGE WILL BE IN PLACE ACROSS THE INTER-MOUNTAIN
WEST FOR THE BEGINNING HALF OF THE PERIOD. THE UPPER RIDGE WILL
BEGIN TO BREAK DOWN ON TUESDAY...WITH FLOW TURNING MORE ZONAL FOR
WEDNESDAY AND THURSDAY. CONDITIONS WILL REMAIN DRY AT LEAST
THROUGH SUNDAY NIGHT...WITH MAYBE SOME MOISTURE SPILLING INTO THE
SOUTHERN WYOMING MOUNTAINS BY LATE MONDAY. A CLOSED UPPER LOW WILL
SWING FROM THE EASTERN PACIFIC TO THE PACIFIC NORTHWEST COAST BY
MONDAY NIGHT...EFFECTIVELY FLATTENING THE INTER-MOUNTAIN WEST UPPER
RIDGE. MEDIUM RANGE DETERMINISTIC MODELS INDICATE SOME LARGE-
SCALE PATTERN DIFFERENCES BY TUESDAY...BUT GIVEN THE PERFORMANCE
OF THE ECMWF THUS FAR THIS WINTER...AND ITS PREFERENCE GIVEN BY
HPC...HAVE FOLLOWED IT FOR THIS FORECAST PACKAGE. MOISTURE
SPREADING INTO THE AREA FROM THE WESTERLIES WILL COMBINE WITH
NORTHERN STREAM ENERGY DROPPING INTO THE DAKOTAS...TO PRODUCE
INCREASED CHANCES OF PRECIPITATION BEGINNING TUESDAY AND CONTINUE
THROUGH THURSDAY. TEMPERATURES WILL CLIMB BACK INTO THE 50S FOR
SUNDAY THROUGH TUESDAY...WITH SLIGHTLY COOLER TEMPERATURES ON THE
WAY FOR WEDNESDAY AND THURSDAY AS THE SYSTEM ADVECTS COOLER AIR
INTO THE REGION.
&&
.AVIATION...
VFR CONDITIONS WILL PREVAIL EARLY IN THE PERIOD...WITH GUSTY WINDS
BECOMING THE MAIN CONCERN FOR EARLY FRIDAY. THESE WINDS WILL BE
STRONG AND GUSTY FROM THE WEST AND SOUTHWEST BEFORE SHIFTING TO
THE NORTHWEST AS A COLD FRONT MOVES SOUTH ACROSS THE AREA DURING
THE FRIDAY AFTERNOON PERIOD. EXPECT INCREASING AREAS OF MVFR
CEILINGS AND MOUNTAIN OBSCURATION FRIDAY AFTERNOON AS SHOWERS
INCREASE ALONG AND NEAR THE COLD FRONT.
&&
.FIRE WEATHER...
A STRONG COLD FRONT WILL BRING A WIND SHIFT TO GUSTY NORTHWEST
WINDS ALONG AND EAST OF THE LARAMIE RANGE BEGINNING ACROSS THE
NORTHERN PORTIONS OF THE DISTRICT EARLY FRIDAY AFTERNOON. AREAS OF
SNOW SHOWERS WILL ACCOMPANY THE FRONTAL PASSAGE...AND MINIMUM
RELATIVE HUMIDITIES DURING THE AFTERNOON WILL ONLY FALL TO AROUND
45 TO 60 PERCENT.
&&
.CYS WATCHES/WARNINGS/ADVISORIES...
WY...HIGH WIND WARNING FROM 2 AM FRIDAY TO 11 AM FRIDAY FOR WYZ062-
WYZ063-WYZ066-WYZ067.
NE...NONE.
&&
SHORT TERM/AVIATION...CARPENTER
LONG TERM...HAHNHazardous weather outlook, Feb 19, 10:42 AM MST, 10 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE CHEYENNE WY 1042 AM MST THU FEB 19 2009 WYZ059-060-066>070-201045- CONVERSE-NIOBRARA-LARAMIE RANGE-PLATTE-GOSHEN-CHEYENNE FOOTHILLS- PINE BLUFFS- 1042 AM MST THU FEB 19 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT A HIGH WIND WATCH IS IN EFFECT LATE TONIGHT FOR THE SOUTHERN LARAMIE RANGE AND PLATTE COUNTY. WEST WINDS OF 30 TO 40 MPH WITH GUSTS TO 60 MPH ARE POSSIBLE LATE TONIGHT. WEST WINDS WILL GUST UP TO 35 MPH FROM MID MORNING TO SUNSET. THE GUSTY WINDS MAY IMPACT THOSE WITH LIGHTWEIGHT OR HIGH PROFILE VEHICLES TRAVELING ON INTERSTATES 25 AND 80 DURING THAT TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A HIGH WIND WATCH IS IN EFFECT FRIDAY MORNING FOR THE SOUTHERN LARAMIE RANGE AND PLATTE COUNTY. WEST WINDS OF 30 TO 40 MPH WITH GUSTS TO 60 MPH WILL BE POSSIBLE. A PERIOD OF SNOW WILL AFFECT SOUTHEAST WYOMING FRIDAY AFTERNOON AND EVENING. ACCUMULATIONS ARE EXPECTED TO BE SMALL...BUT THE VISIBILITIES WILL BE REDUCED TO A MILE IN PLACES. NORTHWEST WINDS WILL GUST AS HIGH AS 45 MPH FRIDAY AND FRIDAY EVENING. GUSTY WEST WINDS WILL RETURN TO SOUTHEAST WYOMING MONDAY NIGHT NEAR THE LARAMIE RANGE AND CONTINUE THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE NEZ001>003-019>021-054-055-201045- SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL- CHEYENNE- 1042 AM MST THU FEB 19 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A PERIOD OF SNOW WILL AFFECT THE WESTERN NEBRASKA PANHANDLE FRIDAY AFTERNOON AND EVENING. ACCUMULATIONS ARE EXPECTED TO BE SMALL...BUT THE VISIBILITIES WILL BE REDUCED TO A MILE IN PLACES. NORTHWEST WINDS WILL GUST AS HIGH AS 40 MPH FRIDAY AND FRIDAY EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE WYZ061>065-201045- SOUTHWEST CARBON-NORTH CARBON-SNOWY RANGE-NORTH LARAMIE RANGE- LARAMIE VALLEY- 1042 AM MST THU FEB 19 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT A HIGH WIND WATCH IS IN EFFECT LATE TONIGHT FOR NORTHERN CARBON COUNTY AND THE SNOWY RANGE. WEST WINDS OF 30 TO 40 MPH WITH GUSTS TO 60 MPH WILL BE POSSIBLE...ESPECIALLY NEAR ARLINGTON ALONG INTERSTATE 80. WEST WINDS WILL GUST UP TO 40 MPH FROM MID MORNING TO SUNSET. THE GUSTY WINDS MAY IMPACT THOSE WITH LIGHTWEIGHT OR HIGH PROFILE VEHICLES TRAVELING ON INTERSTATE 80 DURING THAT TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A HIGH WIND WATCH IS IN EFFECT LATE TONIGHT FOR NORTHERN CARBON COUNTY AND THE SNOWY RANGE. WEST WINDS OF 30 TO 40 MPH WITH GUSTS TO 60 MPH WILL BE POSSIBLE...ESPECIALLY NEAR ARLINGTON ALONG INTERSTATE 80. A PERIOD OF SNOW WILL AFFECT SOUTHEAST WYOMING FRIDAY AFTERNOON AND EVENING. ACCUMULATIONS ARE EXPECTED TO BE SMALL...BUT THE VISIBILITIES WILL BE REDUCED TO A MILE IN PLACES. NORTHWEST WINDS WILL GUST AS HIGH AS 45 MPH FRIDAY AND FRIDAY EVENING. GUSTY WEST WINDS WILL RETURN TO SOUTHEAST WYOMING MONDAY NIGHT ALONG AND WEST OF THE LARAMIE RANGE AND CONTINUE THROUGH WEDNESDAY. A CHANCE OF SNOW WILL ALSO RETURN TO THIS AREA TUESDAY...ESPECIALLY OVER THE SNOWY RANGE...AND CONTINUE THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE RUBIN
Nearby
High Wind Warnings in Wyoming, 2009Every high wind warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.